Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 28, 2007, 7:33 PM EDT for Kent County, Providence County, Rhode Island. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 7:33 PM EDT (23:33 UTC)
- Expired
- Jun 28, 2007, 8:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:33 PM EDT | HAIL 0.88 | West Warwick, RI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 282333 SVRBOX RIC003-007-290030- /O.NEW.KBOX.SV.W.0071.070628T2333Z-070629T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 733 PM EDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KENT COUNTY IN RHODE ISLAND... THIS INCLUDES THE CITY OF WARWICK... SOUTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND... * UNTIL 830 PM EDT * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST WARWICK...OR ABOUT 6 MILES WEST OF WARWICK...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WARWICK BY 745 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND CENTRAL RHODE ISLAND. LAT...LON 4170 7159 4177 7157 4178 7139 4166 7137 $$ MEKSTER
1 follow-up statement
000
WWUS51 KBOX 282359
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
759 PM EDT THU JUN 28 2007
RIC003-007-290030-
/O.CON.KBOX.SV.W.0071.000000T0000Z-070629T0030Z/
PROVIDENCE RI-KENT RI-
759 PM EDT THU JUN 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTH CENTRAL KENT AND EXTREME SOUTH CENTRAL PROVIDENCE
COUNTIES...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF WEST WARWICK...OR ABOUT 12 MILES WEST OF
WARWICK...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST WARWICK BY 815 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND CENTRAL RHODE ISLAND.
LAT...LON 4170 7155 4170 7158 4174 7158 4175 7157
4177 7157 4177 7151 4169 7150 4169 7154
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:17 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 28, 6:17 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 617 PM EDT THU JUN 28 2007 .SYNOPSIS... A COLD FRONT MOVING THROUGH THE REGION THIS EVENING WILL BE ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS...MAINLY SOUTH OF THE MASSACHUSETTS TURNPIKE. OTHERWISE...MUCH COOLER WEATHER WILL MOVE INTO THE REGION FROM FRIDAY INTO EARLY NEXT WEEK. UNSETTLED WEATHER MAY RETURN BY THE MIDDLE OF NEXT WEEK...BUT TIMING AND DURATION IS HIGHLY UNCERTAIN. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... WE HAVE CANCELED THE SEVERE THUNDERSTORM NORTH OF THE MASSACHUSETTS TURNPIKE. SURFACE OBSERVATIONS AND SATELLITE IMAGERY INDICATE THAT THE SURFACE CONVERGENCE AND MOISTURE IS GENERALLY SITUATED SOUTH OF THE MA PIKE. SCATTERED SEVERE THUNDERSTORMS WERE IN PROGRESS TO THE SOUTH OF THE MA PIKE. WE HAVE HAD REPORTS OF SIGNIFICANT WIND DAMAGE IN SOME LOCATIONS. THIS THREAT WILL CONTINUE OVER THE NEXT FEW HOURS WITH GOOD CAPE VALUES BETWEEN 1000 AND 2000 J/KG AND AND NICE SURFACE CONVERGENCE. CURRENT FORECAST HAS THIS HANDLED WELL AND WILL CONTINUE WITH LIKELY POPS SOUTH OF THE MA PIKE FOR THE NEXT SEVERAL HOURS...BUT NOT EXPECTING ANYTHING NORTH OF THE MA PIKE. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/... THE MAIN FOCUS FOR THIS ACTIVITY SHIFTS TO THE SOUTH COAST BETWEEN 00Z AND 06Z THIS EVENING THEN OFFSHORE OVERNIGHT. COOLER AND DRIER AIR WILL THEN GRADUALLY INFILTRATE THE REGION. HIGH CLOUD COVER OVERNIGHT PER GFS TSEC THEN BECOMES SUNNY FRIDAY. AN AIR QUALITY ALERT CONTINUES FOR ALL OF RHODE ISLAND UNTIL 8PM TODAY. PLEASE REFER TO THE LATEST AQABOX STATEMENT. FCST FRIDAY IS PRIMARILY GFS. WE DID QUICK CHECKS OF RGEM/GGEM/UKMET/ECMWF FOR THIS ASSESSMENT WHICH IS SEVERAL DAYS CONTINUITY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... MOSTLY CLEAR SKIES ARE EXPECTED FRIDAY NIGHT. GUIDANCE NUMBERS LOOK REASONABLE AND WE EXPECT LOWS MAINLY IN THE 50S...WITH LOWER 60S IN THE URBAN HEAT ISLAND OF BOSTON. SKIES WILL START OUT SUNNY SATURDAY MORNING...BUT WE SHOULD SEE SKIES BECOME PARTLY CLOUDY WITH SOME DIURNAL CUMULUS DEVELOPING DURING THE AFTERNOON. GUIDANCE NUMBERS LOOK GOOD AND WE EXPECT HIGHS TO RANGE FROM THE UPPER 70S TO AROUND 80. LATE SATURDAY AFTERNOON AND EVENING A STRONG SHORTWAVE WILL DROP DOWN IN NORTHWEST FLOW ALOFT. LOW LEVEL MOISTURE WILL BE LACKING...BUT COLD AIR ALOFT WITH 500 MB TEMPERATURES DROPPING TO BETWEEN -16C AND -20C MAY STEEPEN LAPSE RATES ENOUGH TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS LATE IN THE AFTERNOON/EVENING. WILL RUN WITH 15 TO 30 POPS FOR A FEW HOURS DURING THE LATE AFTERNOON/EARLY EVENING TO COVER THIS POTENTIAL. BEST CHANCE WILL BE IN SOUTHERN NH...CLOSEST TO THE COLD POOL. EITHER WAY...THE AREAL COVERAGE AND DURATION OF THE ACTIVITY WILL BE LIMITED. OTHERWISE...SKIES SHOULD BECOME MOSTLY CLEAR LATER SATURDAY EVENING AS LOW TEMPERATURES FALL MAINLY INTO THE 50S. SUNDAY LOOKS TO BE A PARTLY TO MOSTLY SUNNY AND BEAUTIFUL DAY. WITH DEEP NORTHEAST TROUGH FOR THIS TIME OF YEAR...HIGHS SHOULD MAINLY BE IN THE LOWER TO MID 70S...WITH HIGHS ONLY REACHING INTO THE UPPER 60S ACROSS THE HIGHER TERRAIN. WILL INSERT A 15 TO 20 POP FOR A FEW HOURS DURING THE LATER AFTERNOON/EVENING IN CASE AN ISOLATED SHOWER OR THUNDERSTORM POPS UP AS ITS QUITE COLD ALOFT. EITHER WAY THOUGH...MOST LOCATIONS SHOULD REMAIN DRY. OUR STRING OF NICE WEATHER SHOULD CONTINUE INTO MONDAY. SKIES SHOULD BE PARTLY TO MOSTLY SUNNY WITH HIGHS IN THE 70S WITH COOL NORTHWEST FLOW ALOFT FOR THIS TIME OF YEAR. THE FORECAST BECOMES MORE UNCERTAIN IN THE TUESDAY THROUGH THURSDAY PORTION OF THE FORECAST. THE GFS MODEL SEEMS A BIT FAST IN BRINING IN PRECIPITATION TO OUR REGION MONDAY NIGHT AND TUESDAY MORNING...WHEN COMPARING IT TO THE UKMET/CANADIAN/ECMWF. FOR NOW WE WILL HOLD OFF ON CHANCE POPS UNTIL THE TUESDAY NIGHT THROUGH THURSDAY TIME FRAME. CONSIDERABLE UNCERTAINTY ON TIMING OF THE PRECIPITATION BUT WE DO NOT EXPECT A WASHOUT OVER THIS TIME AND IT MAY BE RAIN FREE FOR THE VAST MAJORITY OF THE TIME. AS FOR HIGH TEMPERATURES...THINK HIGHS WILL MAINLY BE IN THE 70S TUESDAY AND WEDNESDAY BUT MUCH OF THE REGION MAY BE BACK INTO THE 80S BY THURSDAY. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... PLS SEE TAFS FOR DETAILS ON THUNDER THIS EVE. OTRW VFR THRU FRIDAY. LIFR ST/FOG FLIRTS WITH HYA AND TAF THROUGH ABOUT 06Z TONIGHT. REGARDING CONCERN FOR THUNDER BTWN BOS-ALB... MOST OF IT SHOULD BE ALONG AND S OF MASS TURNPIKE THE REMAINDER OF THIS AFTN. BIG DELAYS ANTICIPATED ANY FLIGHTS TO NYC THROUGH 10 PM. OUTLOOK FROM FRIDAY NIGHT THROUGH TUESDAY: WE EXPECT MAINLY VFR CONDITIONS OVER THIS TIME. THERE COULD BE VERY BRIEF MVFR CONDITIONS LATE SATURDAY AFTERNOON AND EVENING IN ANY ISOLATED TO SCATTERED SHOWERS THAT DEVELOP. && .MARINE... IN THE SHORTER TERM...SCA ONLY FOR THE OUTER WATERS NOW. OTRW GUSTY TSTMS THIS EVE...PRIMARILY NARRAGANSETT BAY TO THE RI COASTAL WATERS AND SECONDARILY IN THE SE NEW ENGLAND COASTAL WATERS. IN THE LONG TERM...NO HEADLINES ARE ANTICIPATED ACROSS OUR WATERS FROM FRIDAY NIGHT THROUGH EARLY NEXT WEEK. THERE IS THE POTENTIAL OF LOW 20 KNOT WIND GUSTS NEAR SHORE SATURDAY AFTERNOON WITH EXCELLENT MIXING OVER LAND. THERE ALSO IS THE POTENTIAL FOR SOME ISOLATED CONVECTION TO MAKES ITS WAY OUT OVER THE WATERS LATE SATURDAY AFTERNOON/EVENING. && .CLIMATE... RECORD REPORTS HAVE BEEN ISSUED FOR BOS, MQE, PVD, BDL FOR 6/27. SUMMARY... BOSTON...TIED RECORD MAXIMUM 96...RECORD HIGH MINIMUM 76. BLUE HILLS OBSERVATORY...RECORD MAXIMUM 94...RECORD HIGH MINIMUM 73. PROVIDENCE...TIED HIGH MINIMUM 72. HARTFORD...TIED HIGH MINIMUM 72. PLEASE REFER TO THE LATEST RER(BOS,BDL,PVD) PRODUCTS FOR THE DETAILS. THE FIRST OFFICIAL HEAT WAVE OF THE YEAR (6/26-6/28 2007?) IS WITHIN REACH AT BOSTON, PROVIDENCE HARTFORD, THE BLUE HILLS OBSERVATORY AND SEVERAL OTHER LOCATIONS DEPENDING ON WHETHER THE MERCURY EQUALS OR EXCEEDS 90 DEGREES TODAY. THE LAST RECENT EXTENDED HEAT WAVE ENDED MOST LOCATIONS AUGUST 2 2006. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR ANZ254-255. && SYNOPSIS...FRANK NEAR TERM...FRANK SHORT TERM...DRAG/STRAUSS LONG TERM...FRANK AVIATION...DRAG/FRANK MARINE...DRAG/FRANK CLIMATE...DRAG
Hazardous weather outlook, Jun 28, 5:58 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 558 PM EDT THU JUN 28 2007 MAZ002>012-014-022>024-026-NHZ011-012-015-292200- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 558 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL MAY AFFECT THE CAPE AND ISLANDS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM THIS EVENING FOR ANY THUNDERSTORMS THAT MOVE ACROSS THE CAPE AND ISLANDS. CTZ002>004-MAZ013-015>021-RIZ001>008-292200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 558 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR ALL OF RHODE ISLAND UNTIL 8PM THIS EVENING. SCATTERED STRONG TO SEVERE THUNDERSTORMS OCCURRING IN SOUTHERN AND EASTERN MASSACHUSETTS...RHODE ISLAND AND CONNECTICUT WILL END FROM NORTHWEST TO SOUTHEAST LATER THIS EVENING. IN ADDITION TO SEVERE WEATHER...THE THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH 10 PM THIS EVENING FOR SCATTERED SEVERE THUNDERSTORMS. ANZ231>235-254-255-292200- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 558 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY BRING HEAVY DOWNPOURS...FREQUENT LIGHTNING... GUSTY WINDS TO 35 KNOTS AND HAIL ACROSS THE COASTAL WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FROM MARINERS FOR ANY STRONG THUNDERSTORMS THAT AFFECT THE WATERS. ANZ230-236-237-250-292200- BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 558 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FROM MARINERS FOR ANY STRONG THUNDERSTORMS THAT AFFECT THE WATERS. FRANK
In the hours before
Local storm report, Jun 28, 6:29 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
629 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/28/2007 WORCESTER MA TRAINED SPOTTER
MANY LARGE TREES DOWN NEAR THE CENTER OF TOWN...WHEELOCK
AND FAIRLAWN STREETS AND QUOBOUG AVE.
0430 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/28/2007 WORCESTER MA LAW ENFORCEMENT
LOTS OF TREES AND WIRES DOWN CLOSE TO THE TOWN CENTER
0435 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/28/2007 WORCESTER MA AMATEUR RADIO
NUMEROUS LARGE BRANCHES DOWN. ONE TELEPHONE POLE DOWN.
POWER OUTAGES. NUMEROUS 24 TO 36 INCH DIAMETER TREES DOWN
NR RTE 12 FROM OXFORD INTO SOUTH OXFORD.
0522 PM HAIL LINCOLN 41.92N 71.47W
06/28/2007 E0.88 INCH PROVIDENCE RI NWS EMPLOYEE
DIME NICKEL SIZE
0525 PM HAIL SMITHFIELD 41.88N 71.55W
06/28/2007 E1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0535 PM TSTM WND DMG LINCOLN 41.92N 71.47W
06/28/2007 PROVIDENCE RI NWS EMPLOYEE
TREES DOWN ON RTE 246 SOUTH
0540 PM TSTM WND DMG ATTLEBOROUGH 41.93N 71.30W
06/28/2007 BRISTOL MA AMATEUR RADIO
POWER LINES DOWN ON SOUTH MAIN STREET
0540 PM TSTM WND GST REHOBOTH 41.83N 71.27W
06/28/2007 E0.00 MPH BRISTOL MA AMATEUR RADIO
71 MPH GUST
0540 PM TSTM WND DMG REHOBOTH 41.83N 71.27W
06/28/2007 BRISTOL MA TRAINED SPOTTER
TREES AND WIRES DOWN ON PARK,WALNUT AND TREMONT STREETS
0546 PM TSTM WND DMG SEEKONK 41.82N 71.33W
06/28/2007 BRISTOL MA NWS EMPLOYEE
3 INCH BRANCH DOWN ON WOODLAND AVE
0546 PM FLOOD SEEKONK 41.82N 71.33W
06/28/2007 BRISTOL MA NWS EMPLOYEE
8 INCHES ON WATER ON ROUTE 152 AND PINE ST
0555 PM TSTM WND DMG TAUNTON 41.90N 71.09W
06/28/2007 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON DIGHTON AVE
0606 PM TSTM WND DMG SMITHFIELD 41.88N 71.55W
06/28/2007 PROVIDENCE RI TRAINED SPOTTER
TREES DOWN ACROSS RTE 116, POWER OUTAGES
&&
WSIMPSONSpecial weather statement, Jun 28, 6:29 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 629 PM EDT THU JUN 28 2007 MAZ012-013-RIZ001-002-282330- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 629 PM EDT THU JUN 28 2007 AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM FRANKLIN TO 6 MILES NORTHWEST OF GLOCESTER...OR ALONG A LINE EXTENDING FROM FRANKLIN TO 10 MILES NORTHEAST OF PUTNAM...MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR...WALPOLE AND WOONSOCKET BY 640 PM EDT... SHARON AND NORTH SMITHFIELD BY 650 PM EDT...SMITHFIELD AND LINCOLN BY 700 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND CENTRAL RHODE ISLAND. MLE
Special weather statement, Jun 28, 6:48 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 648 PM EDT THU JUN 28 2007 MAZ021-022-282315- BARNSTABLE MA-SOUTHERN PLYMOUTH MA- 648 PM EDT THU JUN 28 2007 AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES WEST OF MARION...OR ABOUT 8 MILES NORTHEAST OF NEW BEDFORD...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...BOURNE BY 700 PM EDT...MASHPEE BY 710 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND CENTRAL RHODE ISLAND. NOCERA
Special weather statement, Jun 28, 6:55 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 655 PM EDT THU JUN 28 2007 MAZ013-016-018-019-290000- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 655 PM EDT THU JUN 28 2007 AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER CANTON...OR ABOUT 7 MILES NORTHWEST OF BROCKTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...HOLBROOK AND RANDOLPH BY 700 PM EDT...ROCKLAND AND ABINGTON BY 710 PM EDT...HANSON AND 6 MILES SOUTH OF HINGHAM BY 720 PM EDT...HANOVER AND PEMBROKE BY 730 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND CENTRAL RHODE ISLAND.
Special weather statement, Jun 28, 7:00 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 700 PM EDT THU JUN 28 2007 RIZ001>004-282330- EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- 700 PM EDT THU JUN 28 2007 AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES NORTHWEST OF COVENTRY...OR ABOUT 12 MILES EAST OF PLAINFIELD...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...COVENTRY BY 710 PM EDT...WEST WARWICK AND EAST GREENWICH BY 730 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND CENTRAL RHODE ISLAND. NOCERA
Local storm report, Jun 28, 7:27 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
727 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/28/2007 WORCESTER MA LAW ENFORCEMENT
LOTS OF TREES AND WIRES DOWN CLOSE TO THE TOWN CENTER
0430 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/28/2007 WORCESTER MA TRAINED SPOTTER
MANY LARGE TREES DOWN NEAR THE CENTER OF TOWN...WHEELOCK
AND FAIRLAWN STREETS AND QUOBOUG AVE.
0435 PM TSTM WND DMG OXFORD 42.12N 71.87W
06/28/2007 WORCESTER MA AMATEUR RADIO
NUMEROUS LARGE BRANCHES DOWN. ONE TELEPHONE POLE DOWN.
POWER OUTAGES. NUMEROUS 24 TO 36 INCH DIAMETER TREES DOWN
NR RTE 12 FROM OXFORD INTO SOUTH OXFORD.
0522 PM HAIL LINCOLN 41.92N 71.47W
06/28/2007 E0.88 INCH PROVIDENCE RI NWS EMPLOYEE
DIME NICKEL SIZE
0525 PM HAIL SMITHFIELD 41.88N 71.55W
06/28/2007 E1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0535 PM TSTM WND DMG LINCOLN 41.92N 71.47W
06/28/2007 PROVIDENCE RI NWS EMPLOYEE
TREES DOWN ON RTE 246 SOUTH
0540 PM TSTM WND GST REHOBOTH 41.83N 71.27W
06/28/2007 M71.00 MPH BRISTOL MA AMATEUR RADIO
71 MPH GUST
0540 PM TSTM WND DMG REHOBOTH 41.83N 71.27W
06/28/2007 BRISTOL MA TRAINED SPOTTER
TREES AND WIRES DOWN ON PARK,WALNUT AND TREMONT STREETS
0540 PM TSTM WND DMG ATTLEBOROUGH 41.93N 71.30W
06/28/2007 BRISTOL MA AMATEUR RADIO
POWER LINES DOWN ON SOUTH MAIN STREET
0546 PM FLOOD SEEKONK 41.82N 71.33W
06/28/2007 BRISTOL MA NWS EMPLOYEE
8 INCHES ON WATER ON ROUTE 152 AND PINE ST
0546 PM TSTM WND DMG SEEKONK 41.82N 71.33W
06/28/2007 BRISTOL MA NWS EMPLOYEE
3 INCH BRANCH DOWN ON WOODLAND AVE
0555 PM TSTM WND DMG TAUNTON 41.90N 71.09W
06/28/2007 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON DIGHTON AVE
0600 PM TSTM WND DMG WEYMOUTH 42.21N 70.95W
06/28/2007 NORFOLK MA AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 53 IN SOUTH WEYMOUTH. ROAD
CLOSED.
0600 PM TSTM WND DMG MILTON 42.24N 71.08W
06/28/2007 NORFOLK MA AMATEUR RADIO
TWO LARGE LIMBS DOWN
0606 PM TSTM WND DMG SMITHFIELD 41.88N 71.55W
06/28/2007 PROVIDENCE RI TRAINED SPOTTER
TREES DOWN ACROSS RTE 116, POWER OUTAGES
0628 PM TSTM WND DMG BERKLEY 41.85N 71.08W
06/28/2007 BRISTOL MA AMATEUR RADIO
NUMEROUS TREES DOWN
0629 PM TSTM WND DMG FREETOWN 41.82N 71.05W
06/28/2007 BRISTOL MA AMATEUR RADIO
NUMEROUS TREES DOWN
&&
WTBThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:46 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 44 min |
| Jun 28, 5:30 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 30 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.